Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 24, 2012Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at May 24, 2012, 4:19 PM EDT for Cecil County, Maryland. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2012, 4:19 PM EDT (20:19 UTC)
Expired
May 24, 2012, 5:15 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

County Cecil County, MD

The radar

The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS81 KPHI 242019
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT THU MAY 24 2012

MDZ008-PAZ067-242115-
CECIL MD-CHESTER PA-
419 PM EDT THU MAY 24 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND CHESTER COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ELKTON...MOVING NORTH AT 15
MPH. THE THUNDERSTORM WILL BE NEAR ELKTON...NORTH EAST AROUND 430
PM...CHERRY HILL...BARKSDALE AROUND 445 PM...PLEASANT HILL...FAIR
HILL AROUND 500 PM...KEMBLESVILLE AND OXFORD AROUND 515 PM.

A SECOND STRONG STORM IS APPROACHING CHARLESTOWN.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3979 7605 3980 7578 3946 7579 3945 7598
      3951 7600 3952 7599 3953 7601 3975 7610

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 24, 3:49 PM EDT, 30 minutes earlier.

Area forecast discussion, May 24, 3:49 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT THU MAY 24 2012

.SYNOPSIS...
HIGH PRESSURE TO OUR EAST WILL CONTINUE TO SLIDE FARTHER AWAY AND
WEAKEN THROUGH FRIDAY. AN AREA OF LOW PRESSURE TRACKING WELL TO OUR
NORTH THIS WEEKEND WILL PUSH A COLD FRONT TOWARD OUR AREA. THIS
FRONT SHOULD TEND TO STALL JUST TO OUR NORTH SUNDAY INTO MONDAY
BEFORE LIFTING NORTHWARD. MEANWHILE, AN AREA OF LOW PRESSURE
IS FORECAST TO DEVELOP TO OUR SOUTH TONIGHT AND LINGER THROUGH THE
WEEKEND AS IT GENERALLY MOVES SOUTHWESTWARD. A COLD FRONT IS
SCHEDULED TO ARRIVE LATE TUESDAY INTO WEDNESDAY, THEN HIGH PRESSURE
IN THE MIDWEST WILL START TO BUILD TOWARD THE NORTHEAST THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE SHOWERS AND THUNDERSTORMS THE REGION IS EXPERIENCING THIS
AFTERNOON WILL BECOME MORE ISOLATED TONIGHT. SLIGHTLY HIGHER POPS
EXIST IN THE UPSLOPE AREAS THIS EVENING. FOG AND LOW CLOUDS WILL
RETURN TONIGHT WITH THE MOISTURE, THE SOUTHERLY FLOW, AND THE
INVERSION. TEMPERATURES WILL FALL INTO THE UPPER 50S ACROSS THE
POCONOS AND THE INTO THE 60S ELSEWHERE. IT WILL FEEL MUGGY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
TOMORROW CONTINUES TO LOOK SIMILAR TO TODAY...MORNING LOW CLOUDS AND
FOG...PARTIAL CLEARING...THEN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. WINDS WILL BE LITTLE MORE SOUTHERLY AHEAD OF AN
APPROACHING COLD FRONT. TEMPERATURES WILL BE IN THE MID TO UPPER 70S
NORTH AND WEST AND IN THE LOW TO MID 80S ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THIS TIME FRAME LOOKS TO FEATURE A STRETCH OF HOT AND HUMID
CONDITIONS ACROSS AT LEAST PORTIONS OF THE CWA ALONG WITH SOME
CONVECTIVE POTENTIAL. THE OVERALL SYNOPTIC PATTERN INVOLVES A
BUILDING RIDGE ACROSS THE MISSISSIPPI AND OHIO VALLEYS WHICH BECOMES
EXTENDED INTO THE MID ATLANTIC FOR A TIME. IT APPEARS THAT A POCKET
OF ENERGY ON THE EAST SIDE OF THIS BUILDING RIDGE RESULTS IN A
CLOSED LOW OFF THE SOUTHEASTERN UNITED STATES WHICH THEN TENDS TO
SLIDE SOUTHWESTWARD. MEANWHILE, THE WESTERLY FLOW ACROSS SOUTHERN
CANADA WILL PROBABLY SEND A SURFACE FRONT SOUTHWARD ACROSS THE
NORTHEAST AND INTO THE NORTHERN MID ATLANTIC LATER IN THE WEEKEND AS
THE RIDGE GETS KNOCKED DOWN A BIT. AS ENERGY ENTERS THE MIDWEST AND
GREAT LAKES EARLY IN THE WEEK, THE OVERALL RIDGE LOOKS TO FLATTEN
OUT WITH A COLD FRONT ARRIVING IN OUR AREA LATE TUESDAY INTO
WEDNESDAY BEFORE A SURFACE HIGH STARTS TO BUILD EASTWARD. WE
GENERALLY FAVORED A MODEL BLEND FRIDAY NIGHT THROUGH SUNDAY, THEN
SWITCHED TO HPC GUIDANCE THEREAFTER WITH SOME ADJUSTMENTS BASED ON
ADDITIONAL COLLABORATION. HPC USED THE ECMWF FOR SUNDAY NIGHT
AND MONDAY THEN THE ECMWF ENSEMBLE MEAN FOR TUESDAY ONWARD.

FOR FRIDAY NIGHT, SOME WEAKNESS ON THE NORTHERN EDGE OF THE BUILDING
RIDGE TO OUR SOUTHWEST MAY HELP WITH SOME CONVECTION ONGOING TO
START THE NIGHT. BASED ON NO REAL STRONG TRIGGER PRESENT, THE
CONVECTIVE THREAT SHOULD DWINDLE DURING THE EVENING HOURS. THE
LOW-LEVEL FLOW IS STILL RATHER LIGHT, HOWEVER IT IS FORECAST TO
BECOME MORE SOUTH OR SOUTHWEST. THIS MAY RESULT IN SOME WARMER AIR
MOVING IN ABOVE THE COOLING BOUNDARY LAYER PLUS AN UPTICK IN THE
SURFACE DEW POINTS. THIS MAY RESULT IN AREAS OF FOG AND/OR STRATUS,
AND THEREFORE THIS WAS CARRIED IN THE FORECAST. IT IS NOT CLEAR IF
DENSE FOG DEVELOPS AS WE COULD JUST HAVE STRATUS DEVELOP AND SPREAD
OUT UNDER THE STRENGTHENING LOW-LEVEL INVERSION. SOME FORECAST
SOUNDINGS INDICATE A DRY LAYER JUST ABOVE THE INVERSION, SO THIS MAY
RESULT IN MORE OF A FOG POTENTIAL. A PIECE OF ENERGY ON THE EAST
SIDE OF THE RIDGE LOOKS TO CLOSE OFF NEAR THE SOUTHEASTERN U.S.
COAST. THIS COULD DEVELOP INTO A SUBTROPICAL OR TROPICAL SYSTEM,
HOWEVER GIVEN THE FLOW IT IS FORECAST TO SLIDE WEST OR SOUTHWEST AND
AWAY FROM OUR AREA.

FOR SATURDAY AND SUNDAY, AN UPPER-LEVEL RIDGE IS FORECAST TO CREST
NORTHEASTWARD OVER THE MID ATLANTIC DURING THIS TIME. HOWEVER,
ENERGY MOVING OVER THIS RIDGE MAY ALLOW A SURFACE FRONT TO SETTLE
SOUTHWARD WITH TIME. IT IS NOT REAL CLEAR HOW FAR SOUTH THIS
LOW-LEVEL BOUNDARY GETS, ALTHOUGH THERE DOES NOT APPEAR TO BE A REAL
STRONG PUSH FROM THE NORTHEAST. THEREFORE AT THIS POINT, WE MAINLY
HELD THE SURFACE FRONT JUST TO OUR NORTH, BUT DID BRING A LITTLE BIT
OF COOLING IN FROM THE NORTHEAST ACROSS OUR NORTHERN ZONES. IN
ADDITION, A RIBBON OF FRONTOGENESIS ALONG WITH LOW-LEVEL CONVERGENCE
IN AN EAST-WEST FASHION MAY ALLOW FOR SOME CONVECTIVE CLUSTERS TO
FORM IN THE GREAT LAKES THEN SLIDE EAST/SOUTHEAST. THERE MAY BE A
BETTER CHC OF THIS OCCURRING SUNDAY ACROSS THE NORTHERN AREAS,
ALTHOUGH CONFIDENCE IS LOW REGARDING ANY SUBTLE FEATURES IN THE FLOW
THAT MAY HELP TO ORGANIZE CONVECTION. WE WILL CONTINUE WITH SOME
SLIGHT CHC TO CHC POPS ESPECIALLY ACROSS THE NORTHERN PORTIONS OF
THE CWA. BACKING UP A BIT, SATURDAY MAY START WITH LOW CLOUDS AND
FOG AS A WARM AND POSSIBLY SOUPY AIRMASS RESIDES UNDER A LOW-LEVEL
INVERSION. THIS SHOULD TEND TO MIX OUT THOUGH AS BOUNDARY LAYER
HEATING OCCURS. DUE TO A FAIR AMOUNT OF MOISTURE IN THE ATMOSPHERE,
ANY CONVECTION THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCAL
DOWNPOURS. HIGH TEMPERATURES SHOULD NEAR 90 ESPECIALLY IN THE
INTERSTATE 95 CORRIDOR, HOWEVER DEW POINTS MAY BE LOW ENOUGH TO KEEP
THE HEAT INDICES FROM GETTING TO HIGH.

FOR MONDAY AND TUESDAY, A POTENTIALLY CONVECTIVELY INDUCED SURFACE
LOW MAY TRACK JUST TO OUR NORTH MONDAY ALONG A NEARLY STALLED
FRONTAL BOUNDARY. THIS MAY RESULT IN A CONVECTIVE CLUSTER VERY NEAR
OUR NORTHERN CWA MONDAY MORNING. AS THIS ENERGY MOVES AWAY AND A
STRONGER SHORT WAVE MOVES THROUGH THE GREAT LAKES AND OHIO VALLEY, A
RIDGE WILL BUILD EASTWARD. THIS SHOULD PRODUCE MORE OF A LULL IN THE
CONVECTIVE ACTIVE ON MONDAY ALTHOUGH A SURFACE FRONT WILL BE LURKING
NEARBY. A FEW SHOWERS OR A THUNDERSTORM CANNOT BE RULED OUT,
THEREFORE WE WILL CARRY SOME LOW POPS. FOR TUESDAY, MORE OF A
SOUTHWESTERLY FLOW LOOKS TO OCCUR WITH HIGH PRESSURE OFF THE EAST
COAST AND A COLD FRONT APPROACHING FROM THE WEST. THIS FRONT IS NOT
SCHEDULED TO ARRIVE IN OUR AREA UNTIL TUESDAY NIGHT. DESPITE THE
TIMING AT NIGHT, DECENT LIFT ASSOCIATED WITH THIS FEATURE MAY ALLOW
FOR SOME CONVECTION TO ARRIVE WITH THE COLD FRONT. THE INSTABILITY
SHOULD BE LOW ENOUGH TO KEEP ANY MORE ROBUST UPDRAFTS IN CHECK.
HIGHS SHOULD TOP OUT NEAR 90 FOR SEVERAL AREAS WITH PERHAPS THIS
TIME FRAME LOOKING TO BE THE HOTTEST. THE DEW POINTS MAY REMAIN JUST
LOW ENOUGH TO KEEP THE HEAT INDICES FROM REACHING 100 DEGREES.
HOWEVER, LOW TEMPERATURES ESPECIALLY IN THE URBAN CENTERS MAY NOT
DROP BELOW 70 DEGREES. WE WILL KEEP A MENTION OF THE HEAT IN THE
HAZARDOUS WEATHER OUTLOOK.

FOR WEDNESDAY AND THURSDAY, AN UPPER-LEVEL TROUGH MOVING ACROSS THE
NORTHEAST WILL DRIVE A COLD FRONT TO OUR EAST EARLY WEDNESDAY. HIGH
PRESSURE ACROSS THE MIDWEST WILL THEN START TO BUILD EASTWARD INTO
THURSDAY AS THE MAIN TROUGH FLATTENS OUT AND THE FLOW TURNS MORE
ZONAL. AS A RESULT, THE FRONTAL BOUNDARY SHOULD BE PUSHED FAR ENOUGH
TO OUR SOUTH WITH SOME COOLER AND DRIER AIR ACROSS THE BULK OF OUR
CWA.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

NEED TO CONTEND WITH SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
SOUTHEAST WINDS WILL GO LIGHT THIS EVENING. FOG AND STRATUS ARE
FORECAST TO RETURN. IFR CONDITIONS EXPECTED AFTER 07Z. CAN'T RULE
OUT LIFR. SOME IFR/MVFR COULD PERSIST INTO THE LATTER PART OF
TOMORROW MORNING ACROSS THE LEHIGH VALLEY AND SOUTHERN POCONOS.

OUTLOOK...
FRIDAY NIGHT...GENERALLY VFR TO START, HOWEVER SUB-VFR CONDITIONS
MAY DEVELOP LATE DUE TO SOME STRATUS AND/OR FOG. A LIGHT SOUTHERLY
WIND.

SATURDAY AND SUNDAY...SOME LOW CLOUDS/FOG POSSIBLE TO START EACH DAY
OTHERWISE VFR. A FEW SHOWERS OR A THUNDERSTORM CANNOT BE RULED OUT
ESPECIALLY EACH AFTERNOON AND EARLY EVENING.

MONDAY AND TUESDAY...THERE COULD BE POCKETS OF SUB-VFR DUE TO SOME
SHOWERS AND THUNDERSTORMS. IT APPEARS THE BETTER CHANCE OF THIS
OCCURRING WOULD BE LATER TUESDAY. SOUTHERLY WINDS AROUND 10 KNOTS.

&&

.MARINE...
SOUTHEAST WINDS WILL PERSIST THROUGH THE OVERNIGHT. SEAS WILL BE IN
THE 3 TO 4 FEET RANGE ON THE OCEAN AND 1 TO 3 FEET ON DELAWARE BAY.
WINDS WILL GO SOUTH TOMORROW AND INCREASE SLIGHTLY. NO SIGNIFICANT
CHANGE IN SEAS.

NO HEADLINES FOR THE SHORT TERM.

OUTLOOK...
THERE MAY BE SOME FOG LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING,
HOWEVER THIS SHOULD MIX OUT DURING THE DAY SATURDAY. A FRONTAL
BOUNDARY SHOULD STALL TO OUR NORTH LATER THIS WEEKEND INTO EARLY
NEXT WEEK, WHICH WILL MAINTAIN A SOUTHERLY FLOW ACROSS OUR AREA.
THIS FLOW SHOULD INCREASE SOME SUNDAY THROUGH TUESDAY AS HIGH
PRESSURE SETTLES TO OUR EAST AND A COLD FRONT APPROACHES DURING
TUESDAY. IT DOES APPEAR THAT THE WIND SPEEDS REMAIN UNDER SMALL
CRAFT ADVISORY CRITERIA HOWEVER DUE TO A MUCH WARMER AIRMASS OVER
THE COOLER WATERS. THE SOUTHERLY FLOW HOWEVER MAY BUILD THE SEAS TO
NEAR 5 FEET WITH TIME, HOWEVER OUR CONFIDENCE IS ON THE LOWER SIDE.
SOME THUNDERSTORMS MAY OCCUR SATURDAY THROUGH TUESDAY, HOWEVER MOST
MAY END UP OCCURRING OVER LAND WITH A BETTER CHC ACROSS THE WATERS
PROBABLY OCCURRING LATE SUNDAY OR LATE TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...GORSE
AVIATION...GORSE/KRUZDLO
MARINE...GORSE/KRUZDLO
Hazardous weather outlook, May 24, 3:55 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT THU MAY 24 2012

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>024-
026-027-PAZ054-055-060>062-252000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
355 PM EDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-252000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
355 PM EDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COMBINATION OF HIGH TEMPERATURES NEAR 90 DEGREES AND A HUMID
AIRMASS MAY PRODUCE HEAT INDEX VALUES NEARING 100 DEGREES IN THE
URBAN AREAS SATURDAY THROUGH TUESDAY. IN ADDITION, TEMPERATURES
AT NIGHT MAY NOT DROP BELOW 70 DEGREES ESPECIALLY IN THE URBAN
CENTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-252000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 PM EDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 24, 2:33 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ATCO                    39.77N  74.89W
05/24/2012  M1.00 INCH       CAMDEN             NJ   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BLACKWOOD.

0120 PM     FLOOD            MEDFORD                 39.90N  74.82W
05/24/2012                   BURLINGTON         NJ   PUBLIC

            STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.

0124 PM     HAIL             BLACKWOOD               39.80N  75.06W
05/24/2012  M0.75 INCH       CAMDEN             NJ   PUBLIC

0125 PM     HAIL             BARCLAY FARM            39.90N  75.00W
05/24/2012  M0.50 INCH       CAMDEN             NJ   TRAINED SPOTTER

0129 PM     HAIL             VINCENTOWN              39.93N  74.75W
05/24/2012  M0.88 INCH       BURLINGTON         NJ   PUBLIC

0134 PM     HAIL             COLUMBUS                40.07N  74.72W
05/24/2012  M0.25 INCH       BURLINGTON         NJ   PUBLIC

0142 PM     HAIL             LUMBERTON               39.97N  74.81W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0155 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
05/24/2012  M55 MPH          PHILADELPHIA       PA   ASOS

0204 PM     HAIL             MEDFORD                 39.90N  74.82W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0212 PM     HAIL             LANGHORNE               40.18N  74.92W
05/24/2012  M0.25 INCH       BUCKS              PA   PUBLIC

0213 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
05/24/2012  M52 MPH          MERCER             NJ   PUBLIC

0216 PM     HAIL             NEWTOWN                 40.23N  74.94W
05/24/2012  M0.50 INCH       BUCKS              PA   PUBLIC

&&

EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200053 PHI1200050 PHI1200052 PHI1200051 PHI1200056 PHI1200054
PHI1200055

MEOLA
Special weather statement, May 24, 3:09 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT THU MAY 24 2012

PAZ060-061-067>069-242015-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
309 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...LEHIGH
AND MONTGOMERY COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST
OF ALLENTOWN TO 9 MILES NORTH OF WEST CHESTER...MOVING NORTHWEST AT
25 MPH. THE THUNDERSTORMS WILL BE NEAR CHESTER SPRINGS...SPRING MOUNT
AROUND 315 PM...ZIONSVILLE...PUGHTOWN AROUND 330 PM...EMMAUS...
MACUNGIE AROUND 345 PM...CLAUSSVILLE...WEST READING AROUND 400 PM...
LEESPORT AND WYOMISSING HILLS AROUND 415 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS.

LAT...LON 4033 7530 4007 7557 4034 7611 4070 7564

TFG
Local storm report, May 24, 3:31 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ATCO                    39.77N  74.89W
05/24/2012  M1.00 INCH       CAMDEN             NJ   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BLACKWOOD.

0120 PM     FLOOD            MEDFORD                 39.90N  74.82W
05/24/2012                   BURLINGTON         NJ   PUBLIC

            STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.

0124 PM     HAIL             BLACKWOOD               39.80N  75.06W
05/24/2012  M0.75 INCH       CAMDEN             NJ   PUBLIC

0125 PM     HAIL             BARCLAY FARM            39.90N  75.00W
05/24/2012  M0.50 INCH       CAMDEN             NJ   TRAINED SPOTTER

0129 PM     HAIL             VINCENTOWN              39.93N  74.75W
05/24/2012  M0.88 INCH       BURLINGTON         NJ   PUBLIC

0134 PM     HAIL             COLUMBUS                40.07N  74.72W
05/24/2012  M0.25 INCH       BURLINGTON         NJ   PUBLIC

0142 PM     HAIL             LUMBERTON               39.97N  74.81W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0155 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.87N  75.24W
05/24/2012  M55 MPH          PHILADELPHIA       PA   ASOS

0204 PM     HAIL             MEDFORD                 39.90N  74.82W
05/24/2012  M0.50 INCH       BURLINGTON         NJ   PUBLIC

0212 PM     HAIL             LANGHORNE               40.18N  74.92W
05/24/2012  M0.25 INCH       BUCKS              PA   PUBLIC

0213 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
05/24/2012  M52 MPH          MERCER             NJ   PUBLIC

0216 PM     HAIL             NEWTOWN                 40.23N  74.94W
05/24/2012  M0.50 INCH       BUCKS              PA   PUBLIC

0220 PM     HAIL             TRENTON                 40.22N  74.76W
05/24/2012  M0.25 INCH       MERCER             NJ   PUBLIC

0225 PM     HAIL             LAWRENCE TWP            40.29N  74.73W
05/24/2012  M0.50 INCH       MERCER             NJ   PUBLIC

0257 PM     TSTM WND DMG     HILLTOWN TWP            40.34N  75.25W
05/24/2012                   BUCKS              PA   LAW ENFORCEMENT

            TREES REPORTED DOWN IN HILLTOWN.

0303 PM     HAIL             WEST ROCKHILL TWP       40.37N  75.35W
05/24/2012  M1.00 INCH       BUCKS              PA   PUBLIC

0303 PM     TSTM WND DMG     WEST ROCKHILL TWP       40.37N  75.35W
05/24/2012                   BUCKS              PA   PUBLIC

            TREES REPORTED DOWN IN WEST ROCKHILL.

0307 PM     TSTM WND GST     PERKASIE                40.37N  75.29W
05/24/2012  M60 MPH          BUCKS              PA   PUBLIC

&&

EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200053 PHI1200050 PHI1200052 PHI1200051 PHI1200056 PHI1200054
PHI1200055 PHI1200057 PHI1200058 PHI1200060 PHI1200061 PHI1200062
PHI1200059

MEOLA
Special weather statement, May 24, 3:38 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU MAY 24 2012

NJZ007>010-PAZ062-242045-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
338 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SOMERVILLE TO 6 MILES SOUTHWEST OF EASTON...MOVING NORTH AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR BELLE MEAD...OLD ORCHARD AROUND 345
PM...RARITAN...SOMERVILLE AROUND 400 PM...BRIDGEWATER...MARTINSVILLE
AROUND 415 PM...FAR HILLS...BASKING RIDGE AROUND 430 PM...PEAPACK AND
GLADSTONE AND LONG VALLEY AROUND 445 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

LAT...LON 4058 7449 4056 7453 4054 7451 4043 7456
      4042 7459 4037 7461 4054 7507 4057 7511
      4058 7520 4061 7520 4059 7523 4061 7527
      4082 7542 4086 7530 4074 7442

TFG
Special weather statement, May 24, 4:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT THU MAY 24 2012

PAZ054-055-242130-
CARBON PA-MONROE PA-
407 PM EDT THU MAY 24 2012

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
SOUTHEAST OF MOUNT POCONO TO 6 MILES SOUTH OF LEHIGHTON...MOVING
NORTHWEST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR ECHO
LAKE...REEDERS AROUND 415 PM...PENN FOREST RESERVOIR...
SCOTRUN AROUND 430 PM...MOUNTAINHOME...MOUNTAINHOME
AROUND 445 PM...GOULDSBORO STATE PARK AND EAST SIDE
AROUND 500 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.

LAT...LON 4118 7514 4115 7514 4115 7512 4105 7502
      4100 7511 4096 7512 4093 7521 4087 7528
      4078 7568 4073 7576 4091 7600 4101 7575
      4105 7578 4109 7577 4113 7570 4113 7564
      4124 7551 4125 7521

TFG
Special weather statement, May 24, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT THU MAY 24 2012

MDZ008-PAZ067-242115-
CECIL MD-CHESTER PA-
419 PM EDT THU MAY 24 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND CHESTER COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ELKTON...MOVING NORTH AT 15
MPH. THE THUNDERSTORM WILL BE NEAR ELKTON...NORTH EAST AROUND 430
PM...CHERRY HILL...BARKSDALE AROUND 445 PM...PLEASANT HILL...FAIR
HILL AROUND 500 PM...KEMBLESVILLE AND OXFORD AROUND 515 PM.

A SECOND STRONG STORM IS APPROACHING CHARLESTOWN.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3979 7605 3980 7578 3946 7579 3945 7598
      3951 7600 3952 7599 3953 7601 3975 7610

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:52 PM EDTSpecial Weather StatementPHICamden, Gloucester53 min
May 24, 1:06 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester94 min
May 24, 1:18 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester38 min
May 24, 1:19 PM EDTSpecial Weather StatementPHIBurlington56 min
May 24, 1:27 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden48 min
May 24, 1:36 PM EDTAreal Flood AdvisoryPHIBurlington84 min
May 24, 1:47 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Monmouth43 min
May 24, 1:50 PM EDTFlash Flood WarningPHIBurlington89 min
May 24, 2:01 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer83 min
May 24, 2:08 PM EDTSevere Thunderstorm WarningPHIMercer52 min
May 24, 2:21 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset97 min
May 24, 2:32 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer29 min
May 24, 2:36 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer54 min
May 24, 3:13 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren91 min
May 24, 3:38 PM EDTSpecial Weather StatementPHIHunterdon, Somerset67 min
May 24, 4:23 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren97 min
May 24, 1:57 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia63 min
May 24, 2:26 PM EDTSpecial Weather StatementPHIDelaware, Montgomery64 min
May 24, 3:09 PM EDTSpecial Weather StatementPHIBerks, Lehigh66 min
May 24, 3:16 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton59 min
May 24, 3:39 PM EDTAreal Flood AdvisoryPHIBerks, Montgomery57 min
May 24, 4:00 PM EDTAreal Flood AdvisoryPHICarbon, Monroe67 min
May 24, 4:07 PM EDTSpecial Weather StatementPHICarbon, Monroe83 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.